Alert archive / Nebraska / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 41, NWS North Platte, NE

May 21, 2024Frontier County, Hayes County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 21, 2024, 1:24 AM CDT for Frontier County, Hayes County, Nebraska. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2024, 1:24 AM CDT (06:24 UTC)
Expired
May 21, 2024, 2:30 AM CDT
In force
66 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.75 in
Wind
70.0 mph

Counties Frontier County, NE, Hayes County, NE

The radar

The Goodland radar (KGLD), 135 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 9:01 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2024-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2024-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
248 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted.

317 
WUUS53 KLBF 210624
SVRLBF
NEC063-085-210730-
/O.NEW.KLBF.SV.W.0041.240521T0624Z-240521T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
124 AM CDT Tue May 21 2024

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Southwestern Frontier County in southwestern Nebraska...
  Hayes County in southwestern Nebraska...

* Until 230 AM CDT.

* At 123 AM CDT, severe thunderstorms were located along a line
  extending from near Wauneta to 6 miles south of Hayes Center to 7
  miles northwest of Culbertson, moving east at 25 mph.

  HAZARD...Golf ball size hail and 70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Hayes Center, Hamlet, Quick, Bluegill Haven Campground, Willow View
  Campground, Hayes Center State Wildlife Management Area, and Red
  Willow Reservoir State Recreation Area.

This includes Highway 83 between mile markers 27 and 42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 300 AM CDT for southwestern
Nebraska.

&&

LAT...LON 4045 10135 4050 10134 4062 10084 4056 10050
      4035 10047 4035 10134
TIME...MOT...LOC 0623Z 256DEG 24KT 4042 10142 4043 10105 4029 10096 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Brown
2 follow-up statements
749 
WWUS53 KLBF 210648
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
148 AM CDT Tue May 21 2024

NEC063-085-210730-
/O.CON.KLBF.SV.W.0041.000000T0000Z-240521T0730Z/
Frontier NE-Hayes NE-
148 AM CDT Tue May 21 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR SOUTHWESTERN FRONTIER AND SOUTHEASTERN HAYES COUNTIES...

At 147 AM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Hayes Center to 17 miles north of
Culbertson to 12 miles north of McCook, moving east at 35 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Hayes Center, Quick, Bluegill Haven Campground, Willow View
Campground, Hayes Center State Wildlife Management Area, and Red
Willow Reservoir State Recreation Area.

This includes Highway 83 between mile markers 27 and 42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 300 AM CDT for southwestern
Nebraska.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4062 10084 4056 10050 4035 10047 4035 10110
      4055 10114
TIME...MOT...LOC 0647Z 263DEG 30KT 4046 10111 4049 10080 4039 10058 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Brown
099 
WWUS53 KLBF 210725
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
225 AM CDT Tue May 21 2024

NEC063-085-210734-
/O.EXP.KLBF.SV.W.0041.000000T0000Z-240521T0730Z/
Frontier NE-Hayes NE-
225 AM CDT Tue May 21 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FRONTIER AND
SOUTHEASTERN HAYES COUNTIES WILL EXPIRE AT 230 AM CDT...

The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.

A Tornado Watch remains in effect until 300 AM CDT for southwestern
Nebraska.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.

Remember, a Severe Thunderstorm Warning still remains in effect for
western Frontier County until 300 AM CDT.

LAT...LON 4062 10084 4056 10050 4035 10047 4035 10110
      4055 10114
TIME...MOT...LOC 0724Z 270DEG 24KT 4052 10081 4055 10049 4045 10027 

$$

NMJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 12:25 AM CDT, 59 minutes earlier. Its key messages:

  • An all hazards severe weather situation including flooding appears likely tonight.
  • Tornado potential appears to be focused south of Interstate 80.
  • Very strong winds aloft and dry air moving in from Colorado will support the potential for very large hail and wind gusts 75 mph or stronger. This is most likely along and south of Interstate 80.
  • The flood potential appears to be focused along and south of Interstate 80 including Custer county.
Area forecast discussion, May 21, 12:25 AM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1225 AM CDT Tue May 21 2024

.KEY MESSAGES...

- An all hazards severe weather situation including flooding
  appears likely tonight.

- Tornado potential appears to be focused south of Interstate 80.

- Very strong winds aloft and dry air moving in from Colorado will
  support the potential for very large hail and wind gusts 75 mph
  or stronger. This is most likely along and south of Interstate
  80.

- The flood potential appears to be focused along and south of
  Interstate 80 including Custer county.

&&

.MESOSCALE...
Issued at 929 PM CDT Mon May 20 2024

A cold front has sagged south into the central Sandhills this
evening and as of 9 PM CT, this feature was oriented from south
of Alliance, to south of Thedford, to near Ord Nebraska. Low
level easterly winds were present south of the front from the
I-80 corridor into northern Kansas. Currently two areas of
potential severe modes are anticipated across the far southern
Sandhills and southwestern Nebraska. First: A tandem of
supercell thunderstorms is currently just west of Yuma County
Colorado. This activity may touch Chase, Hayes and Frontier
counties over the next 2 to 5 hours. Tornado potential is
highest in these areas. Second: The tornado threat will
diminish further north toward Interstate 80. However, the threat
for very large hail and intense wind gusts up to 80 MPH remain
possible. The latest WoFS initiates convection just west of Lake
McConaughy in the next hour and translates this east along I-80
over the next 2 to 4 hours. Composite reflectivity indicates
some bowing segments traversing along and south of I-80.
Ensemble probabilities for hail > 1" in diameter are near 100%
from Perkins and Chase counties, east to southern Lincoln, Hayes
and Frontier counties. SW Nebraska needs to monitor the weather
situation closely into the early overnight hours!

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 342 PM CDT Mon May 20 2024

All eyes are on the progress of a sfc low across the Colo Rockies
this afternoon. The sfc low should move on to the plains early
this evening setting up return moisture into Nebraska. An upper
level plume of subtropical moisture across the srn Rockies this
afternoon will move over Nebraska tonight raising the specter of
heavy rain as storms repeat across swrn Nebraska. The HRRR has
been predicting storm development near Denver 21-22z this
afternoon. This lead storm will move east along a predicted
stationary front across swrn Nebraska with more storms
developing across the cntl high Plains to move through swrn
Nebraska overnight. Arrival time in swrn Nebraska for the lead
storm is 02-03z this evening and all hazards are possible with
this storm.

A disturbance across srn ID this afternoon will move east and set
off a second area of thunderstorms across the Panhandle this
evening. These storms will generally be elevated or post-frontal
mainly posing a large or very large hail threat.

Jet stream winds will be very strong, 50-70kts at h300mb, with deep
layer shear well above 50kts. The MLCAPE will be confined to srn
Nebraska and the BRN south of Interstate 80 is generally less than
25 tonight. This would seem to suggest isolated sfc based severe
storm coverage but repeat storms shown by the CAMs increases
coverage to scattered along and south of I-80.

Storms over swrn Nebraska will be ingesting subtropical moisture
aloft and a mix of very dry air from the southwest and moist air
from the southeast. This is the basis for the SPC 75 mph+
significant wind gust threat. The very strong deep layer shear
supports the 2+ inch hail threat.

The risk of upscale storm growth leading to an organized "high end"
wind event across swrn Nebraska is uncertain; the CAMs don't show
it. The CAMs do show the cap weakening and storms developing across
cntl Nebraska late this evening. One or both of the storm
complexes across wrn Nebraska are expected to merge over cntl
Nebraska forming large complex of thunderstorms lasting
overnight.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 342 PM CDT Mon May 20 2024

Two more storm systems are in the forecast Thursday and Sunday.
Chance-likely POPs for thunderstorms are in place Thursday
night. High-end chance POPs are in place for the system Sunday.

The models are in very good agreement tracking a system across nrn
British Columbia through the nrn Plains Thursday night into Friday.
The focus for storms Thursday evening is a cold front moving through
wrn Nebraska. The GFS and ECM show the front lighting up along and
east of highway 83 near or after 00z Thursday evening.

Another system across the Bering Sea this afternoon could track
through the nrn Plains Sunday setting off thunderstorms across wrn
and ncntl Nebraska.

Both systems will be operating in a strongly sheared environment
featuring h500mb winds around 50kts and instability appears to be
limiting storm coverage. A check on the GFS in CONRAD in Bufkit
shows potential for severe weather Thursday nonetheless. The
situation next Sunday is beyond the reach of Bufkit and the ECM is
fairly quiet in terms of QPF.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1224 AM CDT Tue May 21 2024

Expect occasional thunderstorms for both the KLBF and KVTN
terminals through daybreak. Wind gusts up to 45 KTS are possible
at the KLBF terminal through 08z overnight. The threat for
showers will continue through Tuesday morning with ceilings
below 1000 FT AGL at the KLBF and KVTN terminals. Ceilings will
climb to MVFR levels Tuesday afternoon before clouds scatter out
Tuesday evening.

&&

.HYDROLOGY...
Issued at 1116 AM CDT Mon May 20 2024

The HRRR suggests repeating storms across swrn and scntl
Nebraska tonight which will likely be supercellular. This could
lead to 3 inches of rainfall. A single storm putting down 1.5
inches in less than an hour isn't a big problem but the second
storm of the same caliber a few hours later would probably cause
flooding.

The RAP model viz Bufkit suggests deep moisture extending to
300 mb will be in place supporting heavy rainfall and it is
worth noting satellite shows an expansive plume of subtropical
moisture feeding in through the srn Rockies and Mexico. Some of
this moisture will be drawn into a developing upper low across
Nebraska tonight.

The h850-700mb moisture transport in the RAP model is perhaps modest
but the theta-e advection looks strong. Winds at h850mb are very
modest at just 10-20kts so this doesn't appear to be a blockbuster
heavy rain event. Moisture availability and repeating storms are the
basis for a Flood Watch across swrn and scntl Nebraska tonight. The
watch outline generally follows the 100 percent probability of 1
inch of rain in 12hr shown by the HREF.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 10 AM CDT /9 AM MDT/ this morning for NEZ038-
057>059-069>071.

&&

MESOSCALE...Buttler
SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Buttler
HYDROLOGY...CDC
Hazardous weather outlook, May 20, 4:25 PM CDT, 8 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
425 PM CDT Mon May 20 2024

NEZ004>010-022>029-035>038-056>059-069>071-094-212130-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
425 PM CDT Mon May 20 2024 /325 PM MDT Mon May 20 2024/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Rest of this afternoon and Tonight.

Rain and thunderstorm chances increase quickly Monday evening
including the threat for severe weather. Large hail up to baseball
size and damaging wind gusts near 75 mph are the main concerns though
a tornado or two cannot be ruled out. The areas most prone to these
hazards are south of Highway 92 and west of Highway 183. A damaging
wind threat may potentially last into early Tuesday morning for
central Nebraska.

All thunderstorms will be capable of heavy rain with potential for
brief periods of one inch per hour rain rates. While widespread
flash flooding is not anticipated, localized flooding as well as
rises on area streams and rivers are possible. As such, a Flood
Watch has been issued for portions of southwest Nebraska through
Tuesday morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The threat for locally heavy rain will continue through Tuesday
morning, mainly for areas east of Highway 61. Rain and thunderstorms
are expected to taper off during the afternoon hours Tuesday. Event
total rainfall amounts of 1 to 2 inches are likely with localized
amounts approaching 3 inches possible.

Additional thunderstorm development is possible Tuesday evening west
of Highway 83, but no severe weather is expected at this time.

Rain and thunderstorms are again likely late Thursday into Friday.
Currently, the threat for severe weather with this activity is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed, mainly this evening and
late tonight across southwest and central Nebraska. The public is
encouraged to submit reports of observed severe weather to the NWS
North Platte office.

In the hours before

Special weather statement, May 21, 12:32 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service North Platte NE
1232 AM CDT Tue May 21 2024

NEZ006-008-009-210600-
Brown NE-Rock NE-Keya Paha NE-
1232 AM CDT Tue May 21 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ROCK...EAST CENTRAL
BROWN AND SOUTH CENTRAL KEYA PAHA COUNTIES THROUGH 100 AM CDT...

At 1232 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bassett, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bassett and Long Pine.

This includes the following highways...
 Highway 183 between mile markers 180 and 182, and between mile
markers 197 and 199.
 Highway 20 between mile markers 250 and 265.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4250 9967 4262 9978 4277 9952 4260 9934
TIME...MOT...LOC 0532Z 239DEG 18KT 4259 9961

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Snively
Special weather statement, May 21, 12:34 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service North Platte NE
1234 AM CDT Tue May 21 2024

NEZ069>071-210615-
Chase NE-Frontier NE-Hayes NE-
1234 AM CDT Tue May 21 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FRONTIER...
SOUTHEASTERN CHASE AND SOUTHERN HAYES COUNTIES THROUGH 115 AM
CDT/1215 AM MDT/...

At 1234 AM CDT/1134 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Wauneta, or 15 miles southeast of Imperial, moving
east at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Wauneta and Hamlet.

This includes Highway 61 between mile markers 25 and 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 AM CDT/200 AM MDT/ for
southwestern Nebraska.

&&

LAT...LON 4035 10164 4041 10163 4047 10078 4035 10077
TIME...MOT...LOC 0534Z 269DEG 40KT 4035 10144

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Brown
Special weather statement, May 21, 12:40 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service North Platte NE
1240 AM CDT Tue May 21 2024

NEZ038-059-210615-
Custer NE-Lincoln NE-
1240 AM CDT Tue May 21 2024

...A STRONG THUNDERSTORM WILL IMPACT EASTERN LINCOLN AND SOUTHWESTERN
CUSTER COUNTIES THROUGH 115 AM CDT...

At 1240 AM CDT, Doppler radar was tracking a strong thunderstorm near
Maxwell, or 17 miles east of North Platte, moving northeast at 30
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Brady, Maxwell, Keith, Jeffrey Canyon State Wildlife Management Area,
Cottonwood Canyon State Wildlife Management Area, and Etna.

This includes Interstate 80 in Nebraska between mile markers 185 and
205.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 AM CDT for southwestern
Nebraska.

A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
central Nebraska.

&&

LAT...LON 4110 10064 4137 10038 4123 10003 4104 10019
      4104 10023 4100 10023 4080 10039
TIME...MOT...LOC 0540Z 216DEG 26KT 4106 10045

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Snively
Local storm report, May 21, 12:44 AM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
1244 AM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 AM     Hail             4 SSW Wauneta           40.37N 101.40W
05/21/2024  E1.75 Inch       Chase              NE   Public

            Caller reported golf ball hail ongoing.

&&

NMJ
Special weather statement, May 21, 12:56 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service North Platte NE
1256 AM CDT Tue May 21 2024

NEZ006-009-210630-
Rock NE-Keya Paha NE-
1256 AM CDT Tue May 21 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN ROCK AND SOUTHEASTERN
KEYA PAHA COUNTIES THROUGH 130 AM CDT...

At 1256 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Bassett, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Mariaville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4258 9951 4268 9961 4284 9938 4284 9927
      4269 9925
TIME...MOT...LOC 0556Z 234DEG 18KT 4267 9947

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Snively
Special weather statement, May 21, 1:14 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service North Platte NE
114 AM CDT Tue May 21 2024

NEZ037-038-059-210700-
Custer NE-Lincoln NE-Logan NE-
114 AM CDT Tue May 21 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN LINCOLN...EASTERN
LOGAN AND WESTERN CUSTER COUNTIES THROUGH 200 AM CDT...

At 114 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Gandy to 13 miles south of
Arnold to 7 miles north of Gothenburg. Movement was northeast at 35
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Arnold, Callaway, Gandy, Logan, Tarboz Lake, Shanklin Bluff, Pleasant
Hill, Etna, Hoagland, Milldale, Finchville, and Vroman.

This includes the following highways...
 Highway 2 between mile markers 248 and 257.
 Highway 92 between mile markers 233 and 269.
 Interstate 80 in Nebraska near mile marker 207.
 Highway 83 between mile markers 104 and 110.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 AM CDT for southwestern
and west central Nebraska.

A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
central Nebraska.

&&

LAT...LON 4112 10031 4126 10062 4173 10034 4173 9990
      4137 9982 4104 10010 4104 10023 4089 10023
TIME...MOT...LOC 0614Z 205DEG 32KT 4135 10043 4123 10024 4104 10021

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Snively

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:23 PM CDTSpecial Weather StatementLBFBoyd22 min
May 20, 9:17 PM CDTSpecial Weather StatementLBFDeuel43 min
May 20, 9:54 PM CDTSpecial Weather StatementLBFLoup36 min
May 20, 9:57 PM CDTSpecial Weather StatementLBFBlaine33 min
May 20, 10:28 PM CDTSpecial Weather StatementLBFLoup32 min
May 20, 10:29 PM CDTSpecial Weather StatementLBFCuster31 min
May 20, 10:34 PM CDTSevere Thunderstorm WarningLBFGarfield, Loup41 min
May 20, 10:43 PM CDTSevere Thunderstorm WarningLBFCuster, Loup47 min
May 20, 10:46 PM CDTSpecial Weather StatementLBFRock44 min
May 20, 10:53 PM CDTSpecial Weather StatementLBFLincoln37 min
May 20, 11:03 PM CDTSevere Thunderstorm WarningLBFCuster27 min
May 20, 11:14 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Wheeler46 min
May 20, 11:16 PM CDTSpecial Weather StatementLBFLincoln44 min
May 20, 11:23 PM CDTAreal Flood AdvisoryLBFLincoln5 hr
May 20, 11:27 PM CDTSevere Thunderstorm WarningLBFLincoln33 min
May 20, 11:29 PM CDTSevere Thunderstorm WarningLBFCuster, Garfield, Loup19 min
May 20, 11:47 PM CDTSpecial Weather StatementLBFBrown43 min
May 20, 11:55 PM CDTSevere Thunderstorm WarningLBFWheeler35 min
May 20, 11:58 PM CDTSpecial Weather StatementLBFLincoln47 min
May 21, 12:32 AM CDTSpecial Weather StatementLBFRock28 min
May 21, 12:34 AM CDTSpecial Weather StatementLBFHayes41 min
May 21, 12:40 AM CDTSpecial Weather StatementLBFLincoln35 min
May 21, 12:41 AM CDTSevere Thunderstorm Warning Considerable damage threatLBFChase, Hayes49 min
May 21, 12:56 AM CDTSpecial Weather StatementLBFKeya Paha34 min
May 21, 1:04 AM CDTAreal Flood AdvisoryLBFChase, Hayes3 hr
May 21, 1:14 AM CDTSpecial Weather StatementLBFLogan46 min
May 21, 1:26 AM CDTFlash Flood WarningLBFChase, Hayes3 hr
May 21, 1:35 AM CDTAreal Flood AdvisoryLBFLincoln3 hr
May 21, 1:53 AM CDTFlash Flood WarningLBFHayes3 hr
May 21, 2:05 AM CDTSevere Thunderstorm WarningLBFFrontier, Hayes, Lincoln55 min
May 21, 2:22 AM CDTSpecial Weather StatementLBFCuster53 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.